Posted by RobertDavid on January 13, 2008, at 13:04:33
In reply to Re: Anxiety without clonzapam (klonopin), Help, posted by tecknohed on January 12, 2008, at 16:19:54
> Thought I'd just add my experience with clonazepam.
> Clonazepam hasn't created tolerance in me, & I doubt (& hope) that it ever will. See, here in UK its only licenced for epilepsy, NOT anxiety. And epileptics often need to take it for life, up to 6mg. Thats what the leaflet says.
> One last point. I often wonder if some people who build quick tolerance to benzos are actually creating the tolerance themselves. Not intentionally but by mistaking the dissappearance of sedation as a sign that they need to go higher. And higher. Untill they've gone well beyond the theraputic range to the point where the benzo becomes counter productive. When stabalized on a correct dose of a benzo you shouldn't feel sedated, but you'll simply notice that you're symptoms have improved. An easy thing to overlook if you're psychologically worried that its stopped working just because it doesn't feel 'calming' any more. I dont feel 'calmed' on mine but I'm well aware its working. In fact my Marplan gives me more sedation than my Rivotril.
Really good points. I always feel sedation when I up my klonopin dose. I take the full dose at bedtime (not split doses) and feel a little sluggish/sedated in the mornings during times I increase the dose. After a 4 to 10 day adjustment period the sedation lessens, but the social anxiety relief remains. The social anxiety relief isn't something I "feel", I'm just more social and outgoing. There isn't a "drug" feeling that goes with it. That "drug" feeling for me seem to be side effects that diminsh in time. I also wonder if some try klonopin, feel the sedation initially even at low doses (which can be quite strong) and stop taking it before it diminshes and allowing the anti anxiety properties a chance to kick in or for them to get up to a dose high enough to relieve the anxiety (one reason a slow taper up is usually recommended). I know it's not right everyone, just another thought......